Jump to content
AryannaFay

AryannaFay: Venlafaxine is ruining my life!

Recommended Posts

AryannaFay

I'm going to paste my intro here and come back to clarify later on a computer as it is nearly midnight and my head is pounding but wanted to start this before I forget.

Took Wellbutrin for 2-3 years starting 2006, quit by halving dose and don't recall having trouble. More recently: started Zoloft in Sept 2016, switched to venlafaxine 75mg in October 2016, increased to 150mg by November. Also added buspirone, 10mg to start in October and increased to 20/day in January when I decided to stop taking venlafaxine. Mid Jan started a fast taper (10% every 5 days) and managed to get to 45mg by end of Feb, but stopped tapering when I found the Facebook group and couldn't deal with itchy hives. In desperation I added 10mg Prozac a few days prior to finding support group. Prozac is keeping dizziness and brain zaps away, and hives have cleared up after a week of holding at 45mg.

 

I have AS and fibromyalgia, effexor caused serious side effects of night sweats, increased fatigue and muscle weakness, and cognitive problems. March 20, holding at 40mg venlafaxine, 20mg/day buspirone, Hydroxyzine as needed, and other medications related to my chronic illnesses that are not currently causing problems. Getting off venlafaxine ASAP is top priority, then Prozac, and eventually buspirone (though that seems to be helping more than hurting right now.)

I am 35 and recently went back to school to get a degree in engineering to make something of my life (my fine art degree isn't really paying the bills in this economy.) I am already disabled and cannot deal with added fatigue and memory problems from effexor! But I can't get off it either!

I'm mad at my doctor for putting me on a drug akin to heroine when I had enough problems already and was looking for help. I'm bitter and losing hope. I need all the support I can get.

Share this post


Link to post
Madeleine

Welcome to the forum!

Share this post


Link to post
scallywag

AryannaFay -- Welcome to Surviving Antidepressants (SA)

 

I'm sorry to learn that you're dealing with adverse effects (aka "side effects") of Effexor while possibly experiencing withdrawal symptoms.

 

Why did you switch from Zoloft to Effexor last fall? 

 

Why did you decide to taper off Effexor in January?

 

When did each symptom you listed -- itchy hives, night sweats, increased fatigue and muscle weakness, and cognitive problems --  one start?

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10
For reference:

Why taper by 10% of my dosage?.

Tips for tapering off Effexor (venlafaxine)

Tips for tapering off Prozac (fluoxetine)

Tips for tapering off Buspar (busipirone)

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...